Arkansas, 2024Flood in Arkansas, February 12 to 17, 2024
February 12 to 17, 2024 · NWS LZK · 1 event in 1 county or zone
Heavy rain in February brought flooding into the middle of February 2024 on the Ouachita River.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain in February brought flooding into the middle of February 2024 on the Ouachita River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 12, 5:55 AM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Feb 12, 5:55 AM CST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
555 AM CST Mon Feb 12 2024
...New AVIATION...
.SHORT TERM...
(Today through Tuesday Night)
Issued at 347 AM CST Mon Feb 12 2024
Only minor changes were made to the current grids/forecast this
morning with snow amounts adjusted somewhat across the north. Only
change to the headlines is to add the remainder of Searcy County to
the winter storm warning as models keep coming back with increased
snow amounts here. Latest surface observations are showing the onset
of light precipitation over Northwest Arkansas although snow is more
common over eastern Oklahoma at this time.
Upper low over eastern Oklahoma clearly visible on satellite imagery
this morning. Guidance continues to move this system into the state
by mid morning and then traversing the state during the day.
Overall temperatures with this system are marginal except primarily
under the upper system courtesy of strong dynamic cooling. The
passing of this low will likely be the only way to generate enough
cold air for snow as ground temperatures are borderline at best.
The highest amounts for snow will be across the higher elevations of
the Ozarks. How much snow falls will be somewhat dependent on where
banding develops which actually may be further to the NW, across SW
Missouri.
Other areas of the north could pick up a few inches of snow with the
highest elevations of the Ouachitas seeing some below criteria
accumulation. The remainder of the state will likely just see rain
although based on the dynamics with this upper wave, it would not be
surprising to see a little snow mixed in at times elsewhere. The upper
system itself moves into northern Mississippi by the end of the day
with high pressure moving in behind it with dry conditions through
the rest of the period.
Even with the system moving through, high temperatures will range
from the upper 30s to upper 40s today with widespread highs in the
50s for Tuesday. Lows in the 30s are likely both tonight and Tuesday
night.
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 347 AM CST Mon Feb 12 2024
The period will begin with high pressure exiting toward the
southeast United States, and providing a southerly wind locally.
Given a mostly zonal flow from the Pacific Ocean, our month of
largely above average temperatures will continue, and conditions
will be dry through at least Thursday.
On Friday/Saturday, the pattern will begin to change a bit. The flow
aloft will come more from Canada, with cold high pressure set to
barrel in our direction from the Plains. The high will be preceded
by a cold front, and this will trigger scattered showers across the
region.
As precipitation tapers off on Saturday, there may be a few
snowflakes across the north in the morning. Behind the cold front,
temperatures appear to be several degrees below seasonal
levels.
The period will end with the Arctic express aimed more toward the
Ohio Valley/New England, and the return of nearly zonal flow.
A slow warming trend will begin on Sunday, and little/no
precipitation is expected.
&&
.AVIATION...
(12Z TAFS)
Issued at 554 AM CST Mon Feb 12 2024
Upper level low pressure will track across Arkansas today with
widespread precipitation. Accumulating snow is likely for KHRO and
KBPK with rain elsewhere. Low clouds will reduce visibility to
MVFR to IFR at the terminals with gusty northwest winds developing
as the system pulls out. Once the system departs, higher pressure
will build in with decreasing winds and VFR conditions developing.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 41 32 56 36 / 80 10 0 0
Camden AR 46 32 60 34 / 60 0 0 0
Harrison AR 37 29 54 35 / 100 0 0 0
Hot Springs AR 44 33 59 36 / 50 0 0 0
Little Rock AR 45 34 59 38 / 70 0 0 0
Monticello AR 49 35 59 38 / 30 0 0 0
Mount Ida AR 44 31 60 35 / 50 0 0 0
Mountain Home AR 38 30 54 34 / 100 0 0 0
Newport AR 42 32 54 36 / 80 30 0 0
Pine Bluff AR 45 33 58 36 / 50 0 0 0
Russellville AR 43 31 58 35 / 70 0 0 0
Searcy AR 42 30 57 34 / 70 10 0 0
Stuttgart AR 45 33 55 37 / 50 10 0 0
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 6 PM CST this evening for ARZ004-103-
112-113-203-212-213-313.
Winter Weather Advisory until 6 PM CST this evening for ARZ005-
006-014-015-113-221>223-313.
&&
SHORT TERM...56
LONG TERM....46
AVIATION...56
Hazardous weather outlook, Feb 12, 3:57 AM CST, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
357 AM CST Mon Feb 12 2024
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-131000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
357 AM CST Mon Feb 12 2024
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Another round of precipitation will develop and overspread the
state this morning. Across northern Arkansas, precipitation will
transition to snow with periods of heavy snow likely during the
day.
Several inches of accumulation can be expected across northwestern
Arkansas with up to a couple inches eastward into north-central
Arkansas. Up to a couple inches of snow will also be possible in
the higher terrain of the Ouachitas.
Travel impacts can be expected where snow does occur.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Hazardous weather is not expected at this time.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
56/46
Flood, Ouachita
- When
- February 12, 8:15 AM CST to February 17, 1:00 PM CST
- Where
- Ouachita County, 2.22 mi SW of Kent to 0.77 mi ENE of Collendale
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.610, -92.850
Rain became more widespread across southern and eastern Arkansas late on the 9th and continuing into the 10th. This brought flooding in mid February 2024 on the Ouachita River at Camden.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Alabama, February 12, 2024$125,000 · 18 events
- Damaging Winds in Virginia, February 12 to 13, 2024$69,000 · 60 kt wind · 8 events
- Hail and Damaging Wind in Alabama, February 12, 2024$25,000 · 4 in hail · 5 events
- Winter Storm and Winter Weather in Missouri, February 12, 202419 events
- Winter Weather in Tennessee, February 12, 202412 events
- Winter Storm and Winter Weather in Arkansas, February 12, 202411 events
- Flash Flooding in Georgia, February 12, 202410 events
- High Wind in Virginia, February 12 to 13, 2024$11,000 · 50 kt wind · 4 events
- Damaging Wind and High Wind in Tennessee, February 12 to 13, 202454 kt wind · 4 events
- Damaging Winds in West Virginia, February 12, 2024$11,000 · 50 kt wind · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, February 12, 20243 events
- Dense Fog in California, February 12, 20242 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1160526.